Ohio, 2013

Damaging Winds in Ohio, July 19, 2013

July 19, 2013 · NWS RLX · 3 events in 2 counties and zones

In the humidity of a waning heat wave, a mid level disturbance help trigger showers and thunderstorms during the afternoon. Downpours and frequent lightning were common.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

In the humidity of a waning heat wave, a mid level disturbance help trigger showers and thunderstorms during the afternoon.

Downpours and frequent lightning were common. Localized downbursts caused some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 19, 1:05 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 19, 1:05 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT FRI JUL 19 2013

.SYNOPSIS...
UPPER HIGH PRESSURE DISSIPATING AS UPPER TROUGH APPROACHES GREAT
LAKES. A COLD FRONT SAGS SLOWLY SOUTHWARD INTO THE AREA THIS
WEEKEND...AND LIFTS BACK NORTH AS A WARM FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
SCATTERED CONVECTION ONGOING ACROSS ENTIRE CWA. APPEARS TO BE JUST
AHEAD OF VORT MAX IN EASTERN KY PER WATER VAPOR IMAGERY. EXPECT
VORT MAX TO MOVE ACROSS LATE THIS AFTERNOON AND EVENING...AND
SHOULD SEE DECREASING CONVECTION AS WE HEAD AFTER SUNSET WITH
LOSS OF HEATING AND VORT MAX MOVING OUT TO THE NORTHEAST.

ELONGATED LINEAR VORT MAX...WELL AHEAD OF THE COLD FRONT...WILL
MOVE INTO FORECAST AREA FROM NW TOMORROW. ENTERING NW CWA 12Z-15Z
AND THEN RUNNING FROM ABOUT HTS-EKN BY END OF NEAR TERM AT 00Z
SUN. TIED LIKELY POPS TO THIS TIME/AREA TREND AS WELL. ALSO
INCLUDED HEAVY RAIN MENTION WITH LIKELY POPS. THINK WE WILL BE ON
THE SOUTHERN FRINGE OF ANY ORGANIZED SEVERE THREAT. BEST CHANCE
FOR ANY ORGANIZED SEVERE WEATHER WOULD BE A COMPLEX THAT FORMS
ALONG THE FRONT TO OUR NW AND THEN ARRIVES INTO OUR SE OHIO
COUNTIES IN THE EVENING WITH DAMAGING WINDS THE MOST LIKELY THREAT.
HOWEVER AS HEIGHTS AND FREEZING LEVELS DROP A BIT...LOCAL
DOWNPOURS...GUSTY WINDS AND SMALL HAIL POSSIBLE IN ANY STRONGER
CELLS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE HIGH THAT HAS BEEN OVER THE FORECAST AREA FOR THE LAST WEEK
FINALLY GETS MOVED OUT OF THE WAY AS THE MUCH TALKED ABOUT FRONT
MOVES SOUTH FROM THE GREAT LAKES ON SATURDAY.  AS THE FRONT MOVES
SOUTH SATURDAY NIGHT INTO SUNDAY IT STALLS ACROSS THE AREA AND WILL
INFLUENCE THE WEATHER THROUGH THE SHORT TERM PERIOD.  POPS INCREASE
BY SATURDAY NIGHT WITH LIKELY ACROSS MOST OF THE FORECAST AREA
OVERNIGHT INTO SUNDAY.  SOME STORMS ON SATURDAY COULD BE STRONG TO
SEVERE ACROSS THE OHIO VALLEY...WITH THE MAIN THREAT BEING GUSTY
WINDS AND MARGINAL LARGE HAIL.  WITH THE STALLED FRONTAL BOUNDARY
ACROSS THE AREA RAIN CHANCES CONTINUE FOR SUNDAY AND MONDAY.
FOCUSED THE BETTER CHANCE ACROSS THE SOUTHERN COAL FIELDS AND
VIRGINIA COUNTIES.  THIS COULD CHANGE DEPENDING UPON WHERE THE FRONT
ACTUALLY STALLS.

TEMPERATURES REMAIN WARM AT LEAST THROUGH SATURDAY...WITH HIGH DEW
POINTS...SO HEAT CONCERNS WILL CONTINUE.  WITH THE FRONT ACROSS THE
AREA ON SUNDAY THE TEMPERATURES DROP ENOUGH FOR THE HEAT TO NOT BE
AS MUCH OF A CONCERN.

.LONG TERM /TUESDAY THROUGH FRIDAY/...
UNSETTLED WEATHER CONTINUES.  THE STALLED FRONTAL BOUNDARY WILL
PROVIDE A FOCUSING MECHANISM THROUGH TUESDAY FOR SEVERAL SHORT
WAVES.  THEN IT LOOKS LIKE ANOTHER FRONT COULD COME ACROSS THE AREA
TUESDAY NIGHT OR WEDNESDAY.  THERE COULD BE SOME BRIEF DRYING ON
THURSDAY FROM THE WEST...WITH A POSSIBLE STRONGER SYSTEM FOR NEXT
WEEKEND.

TEMPERATURES LOOK TO BE AROUND NORMAL THROUGH THE LONG TERM.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
UNSETTLED WEATHER CONTINUES.  THE STALLED FRONTAL BOUNDARY WILL
PROVIDE A FOCUSING MECHANISM THROUGH TUESDAY FOR SEVERAL SHORT
WAVES.  THEN IT LOOKS LIKE ANOTHER FRONT COULD COME ACROSS THE AREA
TUESDAY NIGHT OR WEDNESDAY.  THERE COULD BE SOME BRIEF DRYING ON
THURSDAY FROM THE WEST...WITH A POSSIBLE STRONGER SYSTEM FOR NEXT
WEEKEND.

TEMPERATURES LOOK TO BE AROUND NORMAL THROUGH THE LONG TERM.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
SCATTERED CONVECTION ONGOING ACROSS ENTIRE CWA...AND TEMPOS WILL
BE NEEDED SHOULD CELLS APPROACH ANY TAF SITE. OUTSIDE OF
CONVECTION...HAVE HAZY CONDITIONS SO WILL MENTION THAT AS WELL
AREA WIDE. CONVECTION SHOULD DECREASE LATE THIS EVENING...AND WITH
MOISTURE REMAINING EXPECT FOG TO FORM AGAIN TONIGHT.
HOWEVER...WITH SOME ADDITIONAL CLOUD COVER MAY NOT BE AS
DENSE...ESPECIALLY AT WESTERN SITES LIKE HTS AND PKB. WITH THAT
SAID...ANYWHERE RAIN FALLS THIS EVENING WILL HAVE BETTER CHANCE OF FOG.

RETURN TO VFR EXPECTED AS FOG DISSIPATES 12Z-13Z...BUT CONVECTION
WILL DEVELOP AGAIN THROUGH THE MORNING WITH MVFR/IFR POSSIBLE IN
VICINITY OF CONVECTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: DENSITY AND TIMING OF FOG MAY VARY TONIGHT.
TIMING OF CONVECTION MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z SATURDAY...
IFR POSSIBLE IN ANY CONVECTION. IFR ALSO POSSIBLE IN LOW CEILINGS
EACH MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...FB/MZ
NEAR TERM...MZ
SHORT TERM...FB
LONG TERM...JM
AVIATION...MZ
Hazardous weather outlook, Jul 19, 1:14 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EDT FRI JUL 19 2013

KYZ102-103-105-WVZ005-006-013>016-018-024>030-201815-
CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-ROANE-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
214 PM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO
SATURDAY NIGHT. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY
RAINFALL AS WELL AS STRONG WIND GUSTS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>040-046-047-201815-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
214 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO
SATURDAY NIGHT. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY
RAINFALL AS WELL AS STRONG WIND GUSTS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-031-032-
201815-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
214 PM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER SATURDAY INTO SATURDAY
NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 12:57 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT FRI JUL 19 2013

WVZ027-028-030>032-038>040-047-191845-
BARBOUR WV-BRAXTON WV-CLAY WV-HARRISON WV-LEWIS WV-RANDOLPH WV-
TAYLOR WV-UPSHUR WV-WEBSTER WV-
157 PM EDT FRI JUL 19 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT BARBOUR...
BRAXTON...EASTERN HARRISON...LEWIS...NORTHEASTERN CLAY...NORTHERN
WEBSTER...TAYLOR...UPSHUR AND WEST CENTRAL RANDOLPH COUNTIES...

AT 154 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM FAIRMONT TO 4 MILES NORTHEAST OF WESTON TO 9 MILES
NORTHEAST OF CLAY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE THUNDERSTORMS WILL BE NEAR MCGEE AROUND 205 PM...HEATERS...AND
MEADLAND AROUND 210 PM...ROSEMONT...SUTTON...AND FLATWOODS AROUND 215
PM...HORNER AROUND 220 PM...FLEMINGTON AROUND 225 PM...WALKERSVILLE
AND LITTLE BIRCH AROUND 230 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
46 AND 129.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3921 7981 3851 8029 3852 8074 3856 8078
      3852 8086 3853 8104 3885 8075 3890 8061
      3895 8065 3942 8025 3940 8020 3941 8011
      3939 8008 3946 7994 3944 7990 3931 7989
      3923 7980

06
Special weather statement, Jul 19, 1:07 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
207 PM EDT FRI JUL 19 2013

OHZ075-076-085-WVZ008>010-016>019-027>029-191900-
ATHENS OH-BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-JACKSON WV-MEIGS OH-
PLEASANTS WV-RITCHIE WV-ROANE WV-WASHINGTON OH-WIRT WV-WOOD WV-
207 PM EDT FRI JUL 19 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT CALHOUN...
EASTERN MEIGS...GILMER...JACKSON...NORTH CENTRAL CLAY...PLEASANTS...
RITCHIE...ROANE...SOUTH CENTRAL WASHINGTON...SOUTHEASTERN ATHENS...
WEST CENTRAL BRAXTON...WIRT AND WOOD COUNTIES...

AT 206 PM EDT...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED FROM 5 MILES SOUTHEAST OF COOLVILLE TO 3 MILES EAST OF
RIPLEY TO 14 MILES NORTH OF CHARLESTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE THUNDERSTORMS WILL BE NEAR LITTLE HOCKING AROUND 220 PM...
WASHINGTON...AND GAY AROUND 225 PM...LEROY AROUND 230 PM...HARMONY
AROUND 235 PM...ROCKPORT AROUND 240 PM...BELPRE...PEEWEE AND WALTON
AROUND 245 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 117 AND 182 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 22
AND 46.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3887 8075 3854 8101 3853 8124 3852 8128
      3854 8134 3855 8147 3861 8152 3855 8163
      3868 8174 3869 8177 3881 8178 3924 8188
      3940 8118

06
Special weather statement, Jul 19, 2:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT FRI JUL 19 2013

WVZ008-009-017>019-192000-
CALHOUN WV-JACKSON WV-RITCHIE WV-WIRT WV-WOOD WV-
301 PM EDT FRI JUL 19 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON...
NORTHWESTERN CALHOUN...SOUTHEASTERN WOOD...SOUTHWESTERN RITCHIE AND
WIRT COUNTIES...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF ELIZABETH...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PEEWEE AROUND 315 PM...MORRISTOWN AROUND 330
PM...PALESTINE AROUND 345 PM...PALESTINE AROUND 350 PM...ELIZABETH
AROUND 355 PM AND CHERRY AROUND 400 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
151 AND 163 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3921 8126 3896 8114 3891 8139 3894 8145
      3893 8147 3893 8149 3889 8153 3887 8163
      3904 8171

09
Special weather statement, Jul 19, 2:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT FRI JUL 19 2013

WVZ046-047-192015-
POCAHONTAS WV-RANDOLPH WV-
316 PM EDT FRI JUL 19 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN POCAHONTAS AND
SOUTHWESTERN RANDOLPH COUNTIES...

AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
CASS SCENIC RAILROAD STATE PARK...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MINGO AROUND 325 PM...SNOWSHOE AROUND 330
PM...CASS SCENIC RAILROAD STATE PARK AROUND 345 PM...DUNMORE AROUND
355 PM...GREENBANK AROUND 405 PM AND BOYER AROUND 410 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3856 7966 3852 7965 3849 7969 3843 7968
      3840 7971 3836 7972 3835 7976 3830 7980
      3831 8018 3847 8021 3852 8018 3865 7965
      3858 7964

09
Special weather statement, Jul 19, 2:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT FRI JUL 19 2013

OHZ067-075-076-084-085-192030-
ATHENS OH-MEIGS OH-MORGAN OH-VINTON OH-WASHINGTON OH-
349 PM EDT FRI JUL 19 2013

...STRONG THUNDERSTORMS WILL AFFECT ATHENS...NORTHERN MEIGS...
SOUTHEASTERN VINTON...SOUTHERN MORGAN AND WESTERN WASHINGTON
COUNTIES...

AT 344 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 4
MILES SOUTH OF GLOUSTER TO 5 MILES NORTH OF ALBANY TO 9 MILES EAST OF
WELLSTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR TRIMBLE...WILKESVILLE...AND ALBANY AROUND
355 PM...CARPENTER...AND ATHENS AROUND 400 PM...SALEM CENTER AROUND
405 PM...DYESVILLE AROUND 410 PM...STROUD RUN STATE PARK AROUND 415
PM...DEXTER AND AMESVILLE AROUND 420 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3955 8157 3935 8169 3906 8188 3903 8237
      3904 8244 3908 8243 3929 8228 3949 8217

09
Local storm report, Jul 19, 2:55 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             1 S SNOWSHOE            38.40N  80.00W
07/19/2013  E0.25 INCH       POCAHONTAS         WV   CO-OP OBSERVER

            WIND GUSTS ESTIMATED AT LESS THAN 40 MPH AS WELL.

&&

EVENT NUMBER RLX1300791

TAX

The radar

The Charleston,WV radar (KRLX), 136 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
July 19, 3:00 PM EST to 3:05 PM EST
Where
Washington County, 2.13 mi E of Luke Chute to 1.47 mi W of Waterford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.536, -81.681

Three or 4 trees were blown down along Righteous Run Road. Other trees were blown down near the intersection of Route 339 and County Route 6.

Thunderstorm Wind, Washington

When
July 19, 3:05 PM EST
Where
Washington County, 1 mi W of Beverly
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.551, -81.649

Trees were blown down near the intersection of Milner Road and County Route 32.

Thunderstorm Wind, Perry

When
July 19, 3:30 PM EST
Where
Perry County, 0.6 mi NNE of Somerset
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.808, -82.297

Trees were blown down on East Main Street and Columbus Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454275, 454276, 454277.